Alert archive / Indiana / Gale Warnings in 2015
Gale Warning 22, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at May 24, 2015, 4:02 PM EDT. It took effect at May 25, 2015, 10:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2015, 4:02 PM EDT (20:02 UTC)
- In effect from
- May 25, 2015, 10:00 AM EDT
- Expired
- May 25, 2015, 4:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
877 WHUS73 KIWX 242002 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 402 PM EDT SUN MAY 24 2015 LMZ043-046-250415- /O.NEW.KIWX.GL.W.0022.150525T1400Z-150525T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 402 PM EDT SUN MAY 24 2015 ...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 4 PM EDT MONDAY. * WINDS...SOUTH TO SOUTHWEST AT 25 KNOTS WITH GUSTS TO 35 KNOT GALES. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
437 WHUS73 KIWX 250259 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1059 PM EDT SUN MAY 24 2015 LMZ043-046-251100- /O.CON.KIWX.GL.W.0022.150525T1400Z-150525T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1059 PM EDT SUN MAY 24 2015 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 4 PM EDT MONDAY... * WINDS...SOUTH TO SOUTHWEST AT 25 KNOTS WITH GUSTS TO 35 KNOT GALES. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
994 WHUS73 KIWX 250741 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 341 AM EDT MON MAY 25 2015 LMZ043-046-251630- /O.CON.KIWX.GL.W.0022.150525T1400Z-150525T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 341 AM EDT MON MAY 25 2015 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... * WINDS...SOUTH TO SOUTHWEST 2O TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
664 WHUS73 KIWX 251433 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1033 AM EDT MON MAY 25 2015 LMZ043-046-252000- /O.CON.KIWX.GL.W.0022.000000T0000Z-150525T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1033 AM EDT MON MAY 25 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...SOUTH TO SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
178 WHUS73 KIWX 252011 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 411 PM EDT MON MAY 25 2015 LMZ043-046-260000- /O.EXP.KIWX.GL.W.0022.000000T0000Z-150525T2000Z/ /O.NEW.KIWX.SC.Y.0022.150525T2011Z-150526T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 411 PM EDT MON MAY 25 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...SOUTH TO SOUTHWEST TO 15 KNOTS WITH GUSTS TO 25 KNOTS THIS EVENING. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at May 24, 3:50 PM EDT, 12 minutes earlier.
Area forecast discussion, May 24, 3:50 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 350 PM EDT SUN MAY 24 2015 .SYNOPSIS... ISSUED AT 112 PM EDT SUN MAY 24 2015 PARTLY CLOUDY SKIES AND WARM CONDITIONS ARE EXPECTED THROUGH THE REST OF THE DAY ON SUNDAY. CONDITIONS WILL BE MAINLY DRY...HOWEVER A SMALL CHANCE FOR A SHOWER OR THUNDERSTORM IS POSSIBLE ACROSS NORTHWEST INDIANA AND EXTREME SOUTHWEST LOWER MICHIGAN LATE SUNDAY AFTERNOON INTO SUNDAY EVENING. MORE SHOWERS AND STORMS ARE POSSIBLE MONDAY MORNING AND AGAIN LATER THIS WEEK ACROSS THE AREA...WITH CONTINUED WARM CONDITIONS THROUGH THE WEEK. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 350 PM EDT SUN MAY 24 2015 MAIN CHALLENGE FOR SHORT TERM PERIOD IS PRECIP POTENTIAL TONIGHT AND MONDAY. AMPLIFIED EASTERN CONUS RIDGING WILL CONTINUE THROUGH MEMORIAL DAY. SHARP S/W WILL EJECT NORTHEASTWARD OUT OF BROAD WESTERN CONUS TROF LATE TONIGHT TOWARDS THE WESTERN GREAT LAKES ON MONDAY. STRENGTHENING LOW LEVEL JET WILL ADVECT INTO THE REGION TONIGHT...AND THROUGH THE REGION MONDAY MORNING. THIS WILL BE A FOCUS FOR PRECIPITATION POTENTIAL LATE TONIGHT INTO MONDAY AFTERNOON. THIS AFTERNOON INTO EVENING...EXPECT MOST AREAS TO REMAIN DRY...HOWEVER KEPT A SLIGHT CHANCE POPS ACROSS FAR NW...AS HI RES GUIDANCE SUGGESTS ISOLATED SHOWER/T-STORM DEVELOPMENT TOWARD 00Z TONIGHT. MAINLY DRY CONDITIONS ANTICIPATED THROUGH MUCH OF THE OVERNIGHT W/ RIDGING HOLDING ACROSS THE REGION. NO MAJOR CHANGES TO LOW TEMPS OVERNIGHT. KEPT POPS IN THE CHANCE RANGE TOMORROW AS SIGNS POINT AGAINST MORE WIDESPREAD PRECIPITATION POTENTIAL. MID/UPPER FORCING WILL REMAIN WEST/NW OF THE REGION LATE TONIGHT THROUGH TOMORROW. ALTHOUGH 925-700MB MOISTURE SLOWLY INCREASES OVER THE NEXT 12-18 HOURS...MASSIVE DRY SLOT AT 700MB AND ABOVE WILL ROTATE THROUGH THE REGION WITH S/W PASSAGE. SLIGHT EML ADVECTION W/ WARM NOSE/CAPPING CENTERED BETWEEN 700-600MB PER MODEL SOUNDINGS SHOULD KEEP SHOWERS/CONVECTION MORE ISOLATED TO SCATTERED RATHER THAN WIDESPREAD. ONCE THIS MIXES OUT LATER IN THE AFTERNOON...LOW LVL JET AND UPPER FORCING WILL HAVE EXITED THE REGION...AND MIXED BOUNDARY LAYER WILL BE RATHER DRY. FOR WX TYPE...KEPT THUNDER OUT OF THE FCST UNTIL AFTER 15Z...WITH JUST A SLIGHT CHANCE OF THUNDER FROM 15Z THROUGH 18Z. POPS RAMP DOWN SIGNIFICANTLY FROM WEST TO EAST AFTER 18Z WITH DRY SLOT ROTATING THROUGH. KEPT TEMPERATURES SIMILAR TO PREVIOUS FCST. && .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 350 PM EDT SUN MAY 24 2015 PIECEMEAL EJECTION OF LARGE WESTERN CONUS TROUGH WILL BRING PERIODIC CHANCES OF RAIN THROUGH WEDNESDAY GIVEN MOIST AND MODESTLY UNSTABLE ENVIRONMENT IN PLACE. BEST CHANCES OF RAIN WILL LIKELY BE LATE IN THE DAY ON TUESDAY WHEN MOST OF THE LATEST GUIDANCE SUGGEST A MORE FORMIDABLE SHORTWAVE VORT WAX WILL LIFT THROUGH THE GREAT LAKES. LLJ AND ASSOCIATED MOISTURE TRANSPORT INCREASE AHEAD OF THIS WAVE AND DECENT MIDLEVEL CVA/HEIGHT FALLS SHOULD PROVIDE ADEQUATE FOCUS FOR SCT-NUM SHOWERS AND THUNDERSTORMS...ESPECIALLY IN OUR NORTHWEST. FAVORABLE DIURNAL TIMING WILL ALSO ALLOW THIS WAVE TO CAPITALIZE ON SOME MARGINAL INSTABILITY. GIVEN THESE FACTORS AND RELATIVELY GOOD AGREEMENT IN 12Z MODEL SUITE...WENT AHEAD AND BUMPED AFTERNOON POPS INTO LIKELY CATEGORY. SEVERE WEATHER RISK APPEARS LOW. 0-6 KM BULK SHEAR VALUES WILL BE IN THE 25-30 KT RANGE BUT PALTRY MIDLEVEL LAPSE RATES OF 6 C/KM OR LESS ONLY GENERATE AROUND 500 J/KG OF 0-1KM MLCAPE DESPITE SURFACE DEWPOINTS IN THE MID TO UPPER 60S. A FEW STRONG STORMS MAY BE POSSIBLE IF WE CAN GET A LITTLE BETTER SURFACE HEATING AND/OR MOISTURE POOLING BUT CHANCES OF WIDESPREAD SEVERE WEATHER APPEAR LOW AT THIS POINT. CHANCES FOR CONVECTION WILL THEN CONTINUE INTO WEDNESDAY BEFORE SHORTWAVE RIDGING LEADS TO A MORE SUSTAINED PUSH OF SUBSIDENCE AND NEGATIVE THETA-E ADVECTION. DECENT PUSH OF LOW LEVEL CONVERGENCE ALONG FRONTAL BOUNDARY BUT MOST OF THE BETTER MOISTURE WILL BE STRIPPED AWAY BY THIS POINT. HELD WITH JUST HIGH CHANCE POPS FOR NOW. MARGINAL SHEAR/INSTABILITY SUGGEST ANOTHER LOW...BUT NOT ZERO...CHANCE FOR SEVERE WEATHER. AFTER A BRIEF BREAK ON THURSDAY...CHANCES FOR RAIN RETURN FOR FRIDAY AND THE WEEKEND AS A TROUGH PASSING THROUGH ONTARIO SENDS A WEAK FRONT INTO THE REGION. POTENTIAL EXISTS FOR THIS FRONT TO STALL SOMEWHERE OVER THE OHIO VALLEY BUT DETAILS HIGHLY VARIABLE AT THIS POINT AND WILL HOLD WITH JUST BLANKET CHANCE POPS. ABOVE AVERAGE TEMPS WILL EVENTUALLY SETTLE LOWER ONCE THIS BOUNDARY PASSES BUT EXACT TIMING OF THIS TRANSITION IS UNCERTAIN AND STAYED CLOSE TO INITIALIZED CONSENSUS BLEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 112 PM EDT SUN MAY 24 2015 VFR CONDITIONS EXPECTED THROUGH THE TAF PD. MAIN CONCERN FOR TAF PD IS INCREASING SOUTHERLY WINDS...WITH LOW LEVEL JET INCREASING AND MOVING THROUGH THE AREA FROM 06Z-12Z. ADDED WIND SHEAR MENTION IN TAF DURING THIS TIME FRAME. OUTSIDE CHANCE FOR SHRA NEAR 00Z AT KSBN AND AT BOTH TERMINALS AROUND 12Z...HOWEVER CONFIDENCE IS TOO LOW FOR TAF MENTION AT THIS TIME AND WILL CONTINUE TO MONITOR THROUGH NEXT FCST ISSUANCE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING FROM 10 AM TO 4 PM EDT MONDAY FOR LMZ043-046. && SYNOPSIS...NG SHORT TERM...NG LONG TERM...AGD AVIATION...NG VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 24, 4:59 AM EDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 459 AM EDT SUN MAY 24 2015 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-250900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 459 AM EDT SUN MAY 24 2015 /359 AM CDT SUN MAY 24 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE TUESDAY AND FRIDAY. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:31 PM EDT | Beach Hazards Statement | IWX | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.